DEPUY MITEK LLC US ARTHRO SUTURE MANIP *EA; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Back to Search Results |
| Catalog Number |
214626 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the healthcare professional that the arthro suture device suture manipulator jaws kept opening when trying to pull the suture from the joint and the jaws may have been loose.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.Udi: (b)(4).
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the investigation has been updated to reflect the correct information: investigation summary: the complaint device is not being returned, it was retained by the customer, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation has been updated to reflect the correct information: investigation summary the product was returned to depuy synthes for evaluation.Depuy synthes then conducted visual inspection of the devices received.The device was received and evaluated.Upon visual inspection, it was observed that the tip shows marks of having been used hard in the field, it was also identified that the device jaw was loose.The rest of the device is in a normal used condition.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the arthro suture manip *ea would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Visually inspect the instrument and check for damage and wear.Inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.Jaws and teeth should align properly.Therefore, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.